| Model Number |
BA28-70/I20-30 |
| Medical Device Problem Codes |
Off-Label Use (1494); Material Puncture/Hole (1504)
| Health Effect - Clinical Code |
Failure of Implant (1924)
| Date of Event |
09/28/2022
Type of Reportable Event
Serious Injury
Event or Problem Description
The patient was initially implanted with an afx bifurcated stent graft, an infrarenal aortic extension a suprarenal aortic extension and an ovation ix extender to treat an abdominal aortic aneurysm (aaa).This initial procedure is outside the indications of use (off-label) due to the use of adjunctive devices not compatible with afx system per the ifu.Approximately five and half (5.5) years post initial procedure, the left common iliac artery was found to measure 3.5cm and the afx limb has expanded to greater than 30mm.Type 3b, type 3a and type 1b endoleaks were identified.The patient is asymptomatic and currently being monitored while an intervention is being discussed.
Additional Manufacturer Narrative
The device involved in this event will not be returned for evaluation as it remains implanted in the patient.Patient medical records and imaging studies will be requested for further evaluation by the clinical specialist.If additional information pertinent to the incident is obtained, a follow-up report will be submitted.Device iteration is afx with duraply.
Additional Manufacturer Narrative
The reported adverse event/incident was investigated in alignment with endologix operating procedures and work instructions.Where possible, it is endologix practice to make at least three good faith efforts to retrieve a reported adverse event/incident related device as well as medical records and medical imaging.An evaluation of the manufacturing record was completed.A review of the part number/lot number combination needed for device identification shows the device to have been properly manufactured and released in accordance with the device master record.The review confirms there were no manufacturing or processing non-conformities identified that would contribute to the reported adverse event/incident.An evaluation of the device could not be completed.The device was not returned to endologix for evaluation because it remains implanted.A clinical evaluation of the adverse event/incident was completed.An examination of medical records and/or medical imaging received by endologix shows that the limb expansion, possible tear in left limb, the type 3a endoleak and the type 1a endoleak are unconfirmed.This is not consistent with the reported adverse event/incident.The initial procedure is outside the ifu (off label) due to concomitant device usage.(ovation ix limb and visipro iliac extension in the left external iliac artery).This may have contributed to the reported events.It was reported the patient had aortoiliac occlusive disease of the left common iliac artery.It is unclear if this contributed to the reported event.There was an endoleak noted in the procedure planning photographs that indicate a left common iliac endoleak, but the type of endoleak could not be determined.Device, user, procedure or anatomy relatedness of this complaint could not be determined.No procedure related harms for this complaint were identified.The final patient status was reported to be stable, pending reintervention.No additional investigation of this reported adverse event/incident is planned.However, should additional information relevant to the investigation outcome become available, a follow-up report will be submitted.Endologix will continue to monitor this and similar adverse events/incidents.Device iteration is afx with duraply corrections: g3: date received by manufacturer has been updated h6: investigation finding: remove code 3233 h6: investigation conclusion: remove code 11.